Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 414, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 20, 2011, 7:53 PM CST for Little River County, Arkansas; Bowie County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2011, 7:53 PM CST (01:53 UTC)
- Expired
- Nov 20, 2011, 8:30 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 20, 3:38 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WUUS54 KSHV 210153 SVRSHV ARC081-TXC037-210230- /O.NEW.KSHV.SV.W.0414.111121T0153Z-111121T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 753 PM CST SUN NOV 20 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF NEW BOSTON... SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 830 PM CST * AT 751 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF NEW BOSTON...OR 8 MILES NORTHWEST OF SIMMS...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WILL BE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3372 9433 3350 9416 3337 9464 3345 9470 TIME...MOT...LOC 0152Z 241DEG 25KT 3342 9461 $$ 06
1 follow-up statement
697 WWUS54 KSHV 210225 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST SUN NOV 20 2011 ARC081-TXC037-210230- /O.CON.KSHV.SV.W.0414.000000T0000Z-111121T0230Z/ LITTLE RIVER AR-BOWIE TX- 825 PM CST SUN NOV 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR NORTH CENTRAL BOWIE AND LITTLE RIVER COUNTIES... AT 820 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BOWIE COUNTY APPROACHING THE RED RIVER ON ITS WAY INTO LITTLE RIVER COUNTY...AROUND 8 MILES NORTHEAST OF NEW BOSTON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES...AND HAD SHOWN A WEAKENING IN STRENGTH. LAT...LON 3366 9428 3354 9419 3351 9436 3356 9440 TIME...MOT...LOC 0223Z 241DEG 30KT 3355 9432 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 6:29 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 20, 6:29 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 629 PM CST SUN NOV 20 2011 .UPDATE... TO THE FORECAST TO REMOVE SMITH AND UPSHUR COUNTIES FROM THE SEVERE THUNDERSTORM WATCH NUMBER 893. ADDITION CHANGES WILL INCLUDE LOWER POPS BY MID EVENING ALONG WITH ADDITIONAL CLEARING FROM THE WATCH. /24/ && .PREV DISCUSSION... /ISSUED 220 PM CST SUN NOV 20 2011/ DISCUSSION... MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE THIS AFTERNOON... PRODUCING MOSTLY CLOUDY SKIES AREAWIDE WITH TEMPERATURES IN THE 80S. STALLED FRONTAL BOUNDARY FROM NEAR FORT SMITH ARKANSAS...THROUGH PARIS TEXAS...AND SOUTHWESTWARD TOWARD PLANO TEXAS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. ALTHOUGH SUFFICIENT INSTABILITY AND STEEP LAPSE RATES EXIST TO GENERATE STRONG THUNDERSTORMS...THE FORECAST TIMING AND OVERALL SPACIAL COVERAGE APPEARS TO BE TOO LIMITED TO EXPRESS WIDESPREAD OR SIGNIFICANT SEVERE THUNDERSTORM WORDING IN THE FORECAST PACKAGE. THEREFORE...WENT WITH STRONG THUNDERSTORM WORDING AS A WAVE OF CONVECTION SHIFTS NORTHEAST LATER THIS EVENING. THUNDERSTORMS FORECAST TO DIMINISH BY 06Z. UNSTABLE ATMOSPHERE REMAINS IN PLACE THROUGH MONDAY AHEAD OF THE MAIN UPPER-LEVEL TROUGH THAT IS FORECAST TO PUSH ACROSS THE REGION MONDAY NIGHT INTO TUESDAY...GENERATING THE GREATEST CHANCES FOR SEVERE THUNDERSTORMS. FROM TUESDAY THROUGH FRIDAY...UPPER-LEVEL RIDGE TO PROVIDE MOSTLY CLEAR SKIES WITH HIGH TEMPERATURES RANGING FROM LOWS IN THE 30S AND 40S TO HIGHS IN THE 60S AND 70S. SURFACE HIGH TO SHIFT EAST ON FRIDAY...ALLOWING FOR A RETURN SOUTHERLY FLOW ALONG WITH A RAPID WARMING TREND AHEAD OF THE NEXT FRONTAL SYSTEM THAT WILL MOVE THROUGH THE REGION ON SATURDAY...PROVIDING ANOTHER CHANCE OF RAIN ACROSS THE AREA. /05/ AVIATION... MOSTLY VFR CEILINGS EXPECTED FOR THE REMAINDER OF THE AFTERNOON. THEN EXPECT AREAS OF MVFR CIGS TO DEVELOP EARLY THIS EVENING WITH WIDESPREAD IFR CIGS AND FOG DEVELOPING AFTER 05Z THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND NORTH CENTRAL TEXAS WILL SPREAD NORTHEAST INTO NORTHEAST TEXAS AND ADJACENT SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. THE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE THROUGH 06Z. AFTER 06Z EXPECT SCATTERED...SOMEWHAT WEAKER CONVECTION...WHICH WILL REMAIN IN THE FOUR STATE REGION THROUGH 00Z TUESDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 79 67 76 49 / 30 30 40 60 10 MLU 63 78 65 78 51 / 20 20 30 70 20 DEQ 60 73 62 67 42 / 80 80 80 60 10 TXK 64 77 65 69 46 / 80 60 70 60 10 ELD 63 78 65 75 47 / 50 30 50 80 10 TYR 66 79 65 70 47 / 60 30 60 60 10 GGG 66 78 66 73 46 / 50 30 60 60 10 LFK 67 80 68 78 50 / 20 10 40 60 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Nov 20, 11:45 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CST SUN NOV 20 2011 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124-125-136- 137-211745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-SMITH-GREGG- 1145 AM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FRONTAL BOUNDARY WILL LINGER JUST NORTH OF THE INTERSTATE 30 CORRIDOR...ALLOWING FOR INCREASED RAIN CHANCES LATER THIS AFTERNOON AND TONIGHT...MAINLY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. SOME STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THIS FRONTAL BOUNDARY WILL REMAIN STATIONARY THROUGH MONDAY NIGHT. BY TUESDAY MORNING...THE COLD FRONT WILL MOVE TO THE SOUTH AND EAST. THUNDERSTORMS AHEAD OF THE COLD FRONT MAY BECOME SEVERE...WITH HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL... AND EVEN A FEW TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT...BUT WILL LIKELY BE REQUIRED ON MONDAY NIGHT. ARZ073-LAZ001>006-010>014-017>022-TXZ126-138-149>153-165>167- 211745- UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1145 AM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH TEXAS AND SOUTHWEST ARKANSAS TODAY AND TONIGHT...RESULTING IN SHOWER AND THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND TONIGHT. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONTAL BOUNDARY WILL REMAIN STATIONARY THROUGH MONDAY NIGHT. BY EARLY TUESDAY MORNING...THE COLD FRONT WILL MOVE TO THE SOUTH AND EAST. THUNDERSTORMS AHEAD OF THE FRONT MAY BECOME SEVERE...WITH HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND EVEN A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT...BUT WILL LIKELY BE REQUIRED ON MONDAY NIGHT. 05
In the hours before
Special weather statement, Nov 20, 5:28 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CST SUN NOV 20 2011
TXZ096-097-109>112-210030-
BOWIE-CAMP-CASS-MORRIS-RED RIVER-TITUS-
528 PM CST SUN NOV 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BOXELDER...CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...
MOUNT PLEASANT...NAPLES...OMAHA...PITTSBURG...ROCKY BRANCH...
SIMMS AND US 259 AND I 30 INTERSECTION...
AT 518 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 7 MILES SOUTH OF CASON...AND NEAR
ROEDER MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS
ALONG WITH DEADLY LIGHTNING.
06Special weather statement, Nov 20, 6:56 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CST SUN NOV 20 2011
TXZ096-097-109-111-210200-
BOWIE-MORRIS-RED RIVER-TITUS-
656 PM CST SUN NOV 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BOXELDER...DALBY SPRINGS...DE KALB...SIMMS...US 259 AND I 30
INTERSECTION AND WILKERSON...
AT 655 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MOUNT
PLEASANT...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 10:53 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.